Spiriiva & ipatropium

United States
October 13, 2006 12:57pm CST
I read the following information on the Spiriva information included with the handhaler under "Drug Interactions:" The co-administration of spiriva with other anticholinergic-containing drugs (e.g. Ipatropium) has not been studied and is therefore not recommended." I use Ipatropium in my nebulizer and if am wondering if I still get short of breath after the once a day Spiriva, does this mean that I should not use the Ipatropium? Can someone explain exactly what the makers of Spiriva are trying to say...............please clarify!
1 response
@vipul20044 (5797)
• India
23 Oct 06
n rare cases, tiotropium inhalation has been associated with the development of narrow-angle glaucoma, an eye disorder. Contact your doctor immediately if you develop symptoms suggestive of narrow-angle glaucoma such as eye pain or discomfort, blurred vision, visual halos around objects, color distortion, or redness of the eyes. • If you experience either of the following serious side effects, stop using tiotropium inhalation and seek emergency medical attention or contact your doctor immediately: · an allergic reaction (difficulty breathing; closing of the throat; swelling of the lips, tongue, or face; or hives); or · increased difficulty breathing. • Other, less serious side effects may be more likely to occur. Continue to use tiotropium inhalation and talk to your doctor if you experience · dry mouth; · constipation; · difficult or painful urination; or · increased heart rate. • Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.